Frequently Asked Questions

Choose from the topics below to learn more about what’s important to you.

Ingredients

What is ibuprofen?

Ibuprofen is in a class of drugs called nonsteroidal anti-inflammatory drugs (NSAID). When your body is hurt or aching, it produces chemicals that trigger pain signals. Ibuprofen, the main ingredient in Advil®, stops the production of these chemicals at the source of injury to reduce pain.

What are NSAIDs?

NSAIDs, nonsteroidal anti-inflammatory drugs, are a group of chemical compounds that often are chemically unrelated but share therapeutic actions such as analgesic (pain-relieving) and antipyretic (fever-reducing) effects.

Does Advil® contain aspirin?

No. The pain reliever in Advil® is ibuprofen, however both are part of the class of drugs known as NSAIDs (nonsteroidal anti-inflammatory drug).

Does Advil® contain acetaminophen?

No. Acetaminophen is a pain reliever and a fever reducer, but it is not an NSAID (nonsteroidal anti-inflammatory drug). Advil®, which contains ibuprofen, is an NSAID and treats pain by temporarily blocking chemicals in your body that signal pain.

Does Advil® contain sodium?

Fast-acting Advil® Film-Coated contains ibuprofen sodium-a salt form of ibuprofen that dissolves differently from standard ibuprofen. However, each tablet contains 22 mg of sodium. Even if the maximum daily dose is taken (6 tablets), the total amount of sodium ingested is only 132 mg. Per the FDA, the recommended daily value for sodium is less than 2,400 mg per day, although some people may need less due to health concerns. Speak with your doctor about your sodium intake.

*"Sodium in Your Diet: Use the Nutrition Facts Label and Reduce Your Intake" retrieved from FDA.gov.

Does Advil® have caffeine?

No. If pain is keeping you awake at night and you want a medication that can help you fall asleep, learn more about Advil® PM.

Is Advil® gluten free?

We cannot guarantee that Advil is gluten-free. Although gluten isn’t added to our products during manufacturing, we can’t control whether or not trace amounts of it end up in the raw materials we get from suppliers.

Contact Us

By Phone

Call a customer service representative toll-free at:
1-800-882-3845 (1-800-88-ADVIL)
Mon-Fri, 9AM-5PM EST

Online

Fill out the form to send your question now via email.
Get Started

Via Mail

Send questions to:
PCH Product Information
Pfizer Inc., PO Box 1043
Kings Mountain, NC 28086

Fill in the information below to get in touch. Your privacy is important to us. To learn about our use of your information and your rights, please consult our privacy policy.*All fields required